MAUDE Adverse Event Report: TELEFLEX MEDICAL WECK DISPOSABLE IMA/ENT 3/4; ELECTROCAUTERY, GYNECOLOGIC

TELEFLEX MEDICAL WECK DISPOSABLE IMA/ENT 3/4; ELECTROCAUTERY, GYNECOLOGIC
Catalog Number 809337
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#: (b)(4).Udi#: (b)(4).Medwatch report number: (b)(4).
 
Event or Problem Description
It was reported via medwatch, "it was reported that "during the procedure, the teleflex needle electrode tip was noted to have a large spark, the setting was at 60, the staff lowered to 40; it still had a spark.Teleflex tip then switched out with no resolution.The bovie pencil, bovie tip and bovie machine was changed out and megadyne pad not used.A bovie pad placed; however, the surgeons did not need to bovie anymore, so not sure if that resolved the issue".The patient's current condition is reported as "n/a.Bovie spark did not impact the patient's condition".Additional information also states that there were no health consequences to the patient and no medical intervention required.
 
Additional Manufacturer Narrative
(b)(4).A visual inspection of the product involved in the complaint could not be conducted since the product was not returned.Reviews were conducted pertaining to incoming inspection, stock checks, and product returns.No concerns were noted with reference to bovie electrodes.The device is a monopolar electrode which conducts energy from a bovie pencil to the patient.Energy should only be activated while the electrode is in contact with the target tissue.In order for a spark to occur the electrode was energized when an air gap existed between the two poles.Arcing occurs in air when the voltage potential exceeds 30 ,000 volts per centimeter.The fact that arcing was observed at the electrode tip indicates that the device was working correctly.
 
Event or Problem Description
It was reported via medwatch "it was reported that "during the procedure, the teleflex needle electrode tip was noted to have a large spark, the setting was at 60, the staff lowered to 40; it still had a spark.Teleflex tip then switched out with no resolution.The bovie pencil, bovie tip and bovie machine was changed out and megadyne pad not used.A bovie pad placed; however, the surgeons did not need to bovie anymore, so not sure if that resolved the issue".The patient's current condition is reported as "n/a.Bovie spark did not impact the patient's condition".Additional information also states that there were no health consequences to the patient and no medical intervention required.

Brand Name
WECK DISPOSABLE IMA/ENT 3/4
Common Device Name
ELECTROCAUTERY, GYNECOLOGIC
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19733929
Report Number3011137372-2024-00097
Device Sequence Number15219322
Product Code HGI
UDI-Device Identifier14026704736086
UDI-Public(01)14026704736086(11)231001(17)261001(10)1022Z(21)
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K942986
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date10/01/2026
Device Catalogue Number809337
Device Lot Number1022Z
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2024
Supplement Date Received by Manufacturer08/12/2024
Initial Report FDA Received Date07/12/2024
Supplement Report FDA Received Date08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown